Depression/Mental Health Expert Forum
ZOLOFT with EDEMA
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

ZOLOFT with EDEMA

dear DR.GOULD.
for a year ago,my DR.,started me on zoloft up to 150mg.
but after a few months,my feet got swollen,plus enuresis at night
my DR.,sent me to a internist,but all tests were negative.
the internist gave me,LASIX 40mg.evry other day,plus potassium
plus surgical stockings,the problem got easier,but did not went
away,i decided with my DR.,to taper the zoloft completly,and now
i am allready off from the zoloft,for 2 months,but the problem
is still here,same as before,i went to a 2nd great internist,who
is also a psychiatrist,all tests showed negative,he concluded
that,despite stopping the zoloft,but if after 2 months,the
problem is still here,then the zoloft must be trapped in the brain,and has no way out,but i dont need why's or what's,all i want is,to get rid of this terrible problem once and forever.
so please DR.GOULD help me out,and if you canot help me,maybe
can you advice me where to get help.
i just dont want to believe,that there is no help to it.
i thank you in advance,i will return in a few days,to see what
you can offer for me,meantime g-o-d bless you.
Related Discussions
242532_tn?1269553979
There have been rare cases like this and you may be one of them. It happens when there is a combination of this medication,plus anti-diuretic, plus water depletion.   That leads to a syndrome of hyponatremia and excessive antidiuretic hormone (SIADH).   Ask your doctors to check this out.   r.g.
8 Comments
Blank
Avatar_n_tn
AQ,
<p>
If the problem has returned after tapering off of Zoloft, then you may need to see a specialist that deal with cardiology.
<p>
Swelling of the feet can be cause by many things. I will list a few causes below:
<p>
<ul>
<li> Kidney issues
<li> Heart failure
<li> High blood pressure
<li> Standing for a long period of time
<li> Sitting for a long period of time in an inappropriate seat.
<li> Circulatory problems
<li> An abdominal tumour or mass that is compressing veins in the abdomen.
<li> An ovarian tumour.
<li> Blood clots
</ul>
<p>
Side effects from Zoloft typically lessen as you continue on with the therapy. What you are experiencing (although edema is a rare side effect of Zoloft) appears to be apart from the medication itself.
<p>
My suggestion would be to have your general practitioner or psychiatrist refer you personally to a cardiolist for tests. You may begin with a full panel of blood and urine test to rule out specific problems.
<p>
Edema is treatable. Although I have listed a few possibilities, please do not think it is hopeless. Please keep me posted on your progress.
<p>

Anai Rhoads
Blank
Avatar_n_tn
dear Anai.
you say,if the problem came back after stopping the ZOLOFT,then
i should see a CARDIOLOGIST,# 1,i never said that the EDEMA went
away,and after stopping it,it came back,NO NO NO!,since i started
on the zoloft,till i got down from it,it never went away,this is
my terrible CLAIM,and by the way,for about 2 years ago,my DR.
gave me celexa 40mg.,but at night during sleep,i made a flodding
in my bed,HOW DISTRESSING!month after month,untill my DR.,took
it away from me,but MR.CELEXA was a nice drug,as soon as i stopped it,the whole PROBLEM went away,but MR.ZOLOFT is a bad guy
this EDEMA problem still goes on,even though i stopped it for 2
months ago,and also i sleep with PAMPERS evry night,since the
zoloft was started untill NOW.# 2,i also was by other 2 internist's but they canot help me either.# 3,while taking the
zoloft 150mg.and the EDEMA started i was seen by a CARDIOLOGIST
he checked me from head to toe,but since he found all testings
negative,he told me to stop the zoloft,and the problem MUST go.!
i called him by phone last week,when he heard that i am off from
the zoloft,and the problem did not went away,he told me,i canot
help you,but go to your DR.,who gave it to you and BLAIM him.
my DR.,takes all the BLAIMS,but he canot help me,PLEASE HELP!!!
Blank
Avatar_n_tn
Dear AmazonQueen,

I am very sorry to hear this. I can feel your frustration, and you have every right to be upset. It sounds like you need to see a doctor who won't patronise you. Whether the medication was the cause or not, your doctor should have taken it seriously.

This is not to say the edema is serious, but it might be. It is always better to be safe than sorry.

Please keep me posted. Again, I am very sorry you are going through this. I hope you find solid answers to this problem very soon.

Best,

Anai Rhoads
Blank
Avatar_n_tn
dear DR.GOULD.
didn't i say,I AM NOT INTERESTED,on why's or what's,but the only
reason i came here is,to get HELP,STOPPING the terrible EDEMA
problem wich was caused ONLY by taking ZOLOFT,because before i
started on it i had NO problem WITH EDEMA NOT AT ALL !!!.by the
way i also feel to let you know,that i also was by a UROLOGIST
he gave me,(FLOMAX 0.4mg),just for trying it if it helps,but it
made my depression 10 times worser,so i stopped it too,but he told me to call him today,lets see with what idea he can come up
with.
meantime DR.GOULD.
i STILL wish you all the BEST,just for RESPONDING.
i will keep you posted,hopefully.
Blank
Avatar_n_tn
AQ,

The edema would not be from the medication itself, but rather from an underlying complication you already had. The medication may have aggravated the situation, but less likely that it was the actual cause.

How old are you, if you don't mind me asking? I wonder if age might be a factor as well.

Anai Rhoads
Blank
Avatar_n_tn
I have a friend who got drunk and took 150mg of zoloft that belong to someone else.  It has been over 24 hours since then and she seems to be fine.  Are there any long term effects from doing that.
Blank
Avatar_n_tn
Hi, I have the exact sane problem with/from zoloft. I have been on and off it for about 6 years. I keep getting offit because I gain so much weight. I always get edema aas well but this time is the worst. I have been off it for about two months and can hardly walk. The dr. put me on a low dose diuretic which did not help much. Now I have a stronger one which we will see what happens. Right now just sitting at the computer for any lenght of time kills my legs. I can't stand or sit too long my legs get swollen and painful. I've had blood work done, a heart ultra sound, chest xray...so far I'm fine there. But the fact remains my legs don't function well at all. My Dr is sending me to a rumetologost next yet I don't know why really. I can't work because I can't stand or sit for very long. I am only 48 but i feel like I'm as out of shape as my 80 year old land lady who has parkinsons. I am very overweight (about 200ish and only 5'3) I know I've gained about 40 lbs since about last fall and that is on top of the 30 I had previously gained from other times on zoloft. I have been able to loose it when I get off zolft before..but now I can't even go for walks like i used to all the time so its not budging. HELP!!!! if you can, I am desparate and my Dr seems at a loss too, sometimes I think he thinks I just over eat and am blaming the medicine but that's not the case at all.. thanks!
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank